Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What is the latest guideline on treatment of warfarin over-coagulation ?

what is the latest guideline on treatment of warfarin overcoagulation?
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  808
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
A lot of it will depend on the INR and what therapeutic range you want it to be. Obviously if the patient took an overdose and is not even supposed to be on it, Vitamin K is beneficial - however, in an emergent setting a transfusion of FFP (fresh frozen plasma) is indicated. In patients that are supposed to be on it and just happen to have too high of an INR - a lot depends on whether the patient is symptomatic or not. If not symptomatic (ie, bleeding uncontrolled), then just observe. If symptomatic, then as above for emergencies. There is a guideline out there for what you do for a given INR, however - remember each person responds to coumadin differently depending on numerous factors including dietary intake. Consequently relying on that chart may not give the correct results.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor